Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 84, NWS Blacksburg, VA

June 4, 2016Caswell County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 4, 2016, 10:31 PM EDT for Caswell County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2016, 10:31 PM EDT (02:31 UTC)
Expired
Jun 4, 2016, 11:30 PM EDT
In force
59 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Caswell County, NC

The radar

The Raleigh/Durham radar (KRAX), 106 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1826 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

234 
WUUS51 KRNK 050231
SVRRNK
NCC033-050330-
/O.NEW.KRNK.SV.W.0084.160605T0231Z-160605T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1031 PM EDT SAT JUN 4 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CASWELL COUNTY IN NORTH CAROLINA...

* UNTIL 1130 PM EDT

* AT 1030 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LEASBURG...
  MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  YANCEYVILLE...
  MILTON...
  SEMORA...
  HAMER...
  AND TOPNOT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3628 7929 3640 7936 3654 7928 3654 7914
      3630 7915
TIME...MOT...LOC 0230Z 257DEG 19KT 3642 7918 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
2 follow-up statements
471 
WWUS51 KRNK 050312
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 PM EDT SAT JUN 4 2016

NCC033-050330-
/O.CON.KRNK.SV.W.0084.000000T0000Z-160605T0330Z/
CASWELL NC-
1112 PM EDT SAT JUN 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHERN CASWELL COUNTY...

AT 1112 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HIGHTOWERS...
MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TOPNOT...
LEASBURG...
AND HIGHTOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3628 7929 3637 7929 3642 7914 3630 7915
TIME...MOT...LOC 0312Z 271DEG 10KT 3634 7920 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
815 
WWUS51 KRNK 050328
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1128 PM EDT SAT JUN 4 2016

NCC033-050335-
/O.EXP.KRNK.SV.W.0084.000000T0000Z-160605T0330Z/
CASWELL NC-
1128 PM EDT SAT JUN 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASWELL
COUNTY WILL EXPIRE AT 1130 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. SOME RAIN AND CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED TO CONTINUE IN THE AREA FOR ANOTHER 30 MINUTES OR SO.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3628 7929 3637 7929 3642 7914 3630 7915
TIME...MOT...LOC 0324Z 257DEG 19KT 3634 7920 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:16 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 4, 10:16 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1016 PM EDT SAT JUN 4 2016

.SYNOPSIS...
A warm front extend from Michigan into North Carolina and a cold
front trails from Michigan to Texas. The warm front lift north
tonight and Sunday while the cold front moves east. By Monday
morning the cold front will extend from off the New England coast
into the Gulf coast region.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 1000 PM EDT Saturday...

The second round of heavy rain producing showers and thunderstorms
is currently along a line from Danville to Lynchburg. Very heavy
rain will continue along and east of this area as the line
continues moving. West of this area, much of the central portion
of the forecast area is experiencing isolated to scattered showers
and storms. A third region of showers and storms is making its way
into the southwest portion of the area from Tennessee. The flash
flood watch continues through midnight. This should coincide
closely with the departure of this activity from the forecast
area.

As of 700 PM EDT Saturday...

The first round of active weather for much of the region
concluded around 600 PM. Now, the next round is progressing into
and through the region from the southwest. The leading edge of
this next round was along a Yadkinville NC to Radford VA to Hinton
WV line. Expect most of the activity to be across southeast West
Virginia and neighboring parts of southwest Virginia through
midnight. Current Flash Flood Watch looks on track based upon
radar trends and expected evolution of the activity.

As of 400 PM EDT Saturday...

Forecast area in a very moist and unstable airmass. MSAS analysis
showed the largest lifted index and CAPE values in the eastern
half of the county warning area as of 19Z/3PM. In general storms
were moving to the northeast around 15 MPH but environment has
enough shear in mid levels that some elements of multicell
clusters were moving southeast. Increasing areal coverage of
thunderstorms is expected through 00Z/8PM with a better chance
through that time of storm mergers and training cells.

Local WRF guidance and last few runs off HRRR showed the potential
for another round of showers and thunderstorms after 02Z/10PM but
not as strong and with limited areal coverage. Have kept
probability of precipitation up for the area ahead of the
approaching cold front.

Warm front was in the far eastern county warning area. Models
again suggest a layer of low clouds and the formation of fog
overnight. Locations that had rain this afternoon will likely have
fog Sunday morning. High amounts of moisture and dew points well
into the 60s will keep low temperatures mild. Highs on Sunday will
depend on the amount of cloud cover in the morning.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 400 PM EDT Saturday...

Models showed good agreement with best probability of
precipitation ahead of the front and with the timing of the front.
Limited showers and thunderstorms are expected along the actual
front that crossed through the area on Sunday night. Surface and
low level winds turn to the west behind the front as the eastern
long wave trof becomes established. Much drier air comes in behind
the front but deeper moisture does not get suppressed very far to
the south. Cooler air comes into the mountains with lower 850 mb
temperatures but does not make much progress past the Blue Ridge.

Multiple short waves embedded in the northwest flow will lead
upslope precipitation. Stated close to MAV guidance for maximum
and minimum temperatures through the period.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 400 PM EDT Saturday...

Behind the secondary cold front, we should see a reinforcing surge
of lower dewpoint air on gusty west/northwest winds. This will
bring a better push of a cooler air mass across the entire county
warning area. High pressure builds overhead on Wednesday and
remains over the area through Friday. WPC keeps the expected
tropical feature coming out of the Gulf of Mexico well south of
the Mid Atlantic region.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
As of 755 PM EDT Saturday...

Showers and thunderstorms will continue to progress across the
region this evening and into the early part of Sunday morning.
Most of these were producing heavy rain, so quick drops then rises of
flight categories to IFR/MVFR are expected upon arrival and
departure of these heavier showers and storms. The area as a
whole is expected to trend to MVFR visibilities for light fog
overnight with patchy IFR/LIFR conditions in some river valleys.
Ceilings will also trend to MVFR conditions, especially after
roughly 6-8Z/4-6am. Expect improvement in flight categories after
sunrise Sunday, with an initial trend towards less precipitation.
However, look for convection to increase during the day with the
approach of a cold front.

EXTENDED DISCUSSION...
As of 150 PM EDT Saturday...

After the front moves east of the area Sunday night...a much
drier airmass will overtake the region. Deeper moisture does not
stray very far south of the forecast area but combined with deep
west to northwest winds...showers should be suppressed to the
south of KDAN. There could be a periods of upslope clouds and
showers across the mountains through Wednesday impacting KLWB and
KBLF the most. Otherwise...conditions appear to be largely VFR.

&&

.HYDROLOGY...
As of 1015 PM EDT Saturday...

Flash flood watch continues through midnight. Greatest
concentration of very heavy rain will be in areas near and east of
Lynchburg through the extent of the watch.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ007-
     009>020-022>024-034-035-045>047-059.
NC...Flash Flood Watch until midnight EDT tonight for NCZ001-002-
     018.
WV...Flash Flood Watch until midnight EDT tonight for WVZ042>044-
     507-508.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/DS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...AMS/DS/PM
HYDROLOGY...DS
Hazardous weather outlook, Jun 4, 4:49 PM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT SAT JUN 4 2016

NCZ001-002-018-VAZ007-009>020-022>024-034-035-WVZ042>044-507-508-
051100-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
449 PM EDT SAT JUN 4 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE
DAMAGING WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A
STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE
DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

VAZ045>047-059-051100-
CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-
449 PM EDT SAT JUN 4 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE
DAMAGING WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A
STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE
DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. AN ISOLATED
TORNADO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

NCZ003>005-019-020-VAZ032-033-043-051100-
SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY-
449 PM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE
DAMAGING WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A
STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE
DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

NCZ006-VAZ044-058-051100-
CASWELL-PITTSYLVANIA-HALIFAX-
449 PM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE
DAMAGING WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A
STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE
DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. AN ISOLATED
TORNADO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

In the hours before

Special weather statement, Jun 4, 8:05 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
805 PM EDT SAT JUN 4 2016

VAZ017-032-033-050100-
FLOYD-PATRICK-FRANKLIN-
805 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
PATRICK...SOUTHWESTERN FRANKLIN AND EAST CENTRAL FLOYD COUNTIES...

AT 805 PM EDT...A STRONG THUNDERSTORM WAS OVER CHARITY...MOVING EAST
AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
SYDNORSVILLE...
FERRUM...
WOOLWINE...
AND CALLAWAY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3674 8024 3684 8034 3712 8004 3686 7979
      3682 7994 3683 8000 3680 8001 3679 8007
      3678 8009
TIME...MOT...LOC 0005Z 259DEG 14KT 3684 8020

RAB
Special weather statement, Jun 4, 8:21 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT SAT JUN 4 2016

VAZ018>020-022-023-034-WVZ044-507-508-050130-
CRAIG-BATH-ROANOKE-BOTETOURT-BEDFORD-ALLEGHANY-EASTERN
GREENBRIER-WESTERN GREENBRIER-MONROE-
821 PM EDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CRAIG...NORTHERN CITY
OF SALEM...SOUTHWESTERN BATH...NORTHERN ROANOKE...CITY OF
COVINGTON...NORTHWESTERN CITY OF ROANOKE...
BOTETOURT...ALLEGHANY...NORTHWESTERN BEDFORD...GREENBRIER AND
NORTHEASTERN MONROE COUNTIES...

AT 820 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM RAINELLE...TO LEWISBURG...TO JUST NORTH
OF ROANOKE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY
HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
ALLEGHANY...
COVINGTON...
AND CLIFTON FORGE.

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS AND ROANOKE
REGIONAL AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3822 8036 3811 8036 3805 8026 3804 8016
      3806 8011 3806 7996 3810 7993 3814 7994
      3813 7993 3768 7967 3766 7968 3764 7965
      3745 7954 3725 8021 3734 8026 3735 8030
      3808 8073 3809 8069 3827 8044
TIME...MOT...LOC 0020Z 237DEG 26KT 3774 8031 3731 8014

RAB
Special weather statement, Jun 4, 9:00 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 PM EDT SAT JUN 4 2016

VAZ033-043-044-050200-
HENRY-PITTSYLVANIA-FRANKLIN-
900 PM EDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PITTSYLVANIA...
SOUTHEASTERN FRANKLIN...HENRY...CITY OF DANVILLE AND
CITY OF MARTINSVILLE COUNTIES...

AT 900 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SONTAG TO NEAR LEATHERWOOD TO NEAR PRICE...AND
MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...
MARTINSVILLE...
ALTAVISTA...
HURT...
AND CHATHAM.

THIS INCLUDES THE FOLLOWING LOCATIONS
THE MARTINSVILLE SPEEDWAY...MARTINSVILLE AIRPORT...AND DANVILLE
AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3695 7994 3707 7961 3704 7960 3705 7954
      3701 7948 3702 7946 3706 7949 3706 7941
      3712 7938 3714 7934 3710 7930 3713 7925
      3710 7922 3712 7921 3705 7919 3709 7913
      3706 7909 3654 7922 3654 7998
TIME...MOT...LOC 0100Z 253DEG 36KT 3698 7978 3673 7970 3655 7986

RAB
Local storm report, Jun 4, 9:40 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 PM EDT SAT JUN 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     W MADISON               36.39N 79.98W
06/04/2016                   ROCKINGHAM         NC   TRAINED SPOTTER

            MULTIPLE LARGE BRANCHES AND TREES DOWN.

&&

JRUCKMAN
Local storm report, Jun 4, 9:42 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
942 PM EDT SAT JUN 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     WALNUT COVE             36.29N  80.14W
06/04/2016                   STOKES             NC   EMERGENCY MNGR

            SEVERAL STRUCTURES DAMAGED AND TREES DOWN ALONG ROSEBUD
            ROAD FROM HIGHWAY 8 TOWARD WALNUT GROVE

&&

EVENT NUMBER RNK1601646

PC
Local storm report, Jun 4, 10:28 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1028 PM EDT SAT JUN 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     DEBRIS FLOW      3 WNW DANVILLE CITY     36.59N 79.47W
06/04/2016                   CITY OF DANVILLE   VA   911 CALL CENTER

            TWO LARGE TREE BRANCHES DOWN NEAR RIVERSIDE DR AND JAMES
            RD.

&&

JRUCKMAN

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:47 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes58 min
Jun 4, 9:33 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham57 min
Jun 5, 2:47 PM EDTSpecial Weather StatementRNKAlleghany28 min
Jun 5, 3:27 PM EDTSpecial Weather StatementRNKSurry, Wilkes33 min
Jun 5, 5:07 PM EDTSpecial Weather StatementRNKStokes53 min
Jun 5, 5:24 PM EDTSpecial Weather StatementRNKRockingham66 min
Jun 5, 5:50 PM EDTSevere Thunderstorm WarningRNKRockingham27 min
Jun 5, 6:08 PM EDTSevere Thunderstorm WarningRNKCaswell32 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.